question-icon

What causes stomach and intestine discomfort while on Zydelig?

default
Posted on Mon, 25 Jul 2016
Question: I am on Zydelig for CLL and 2 antibiotics to prevent pneumonia. I have had some stomach and intestine discomfort . I wonder if the antibiotics are to blame. I know Zydelig is hard on the liver.
doctor
Answered by Dr. Albana Sejdini (3 hours later)
Brief Answer:
Both Zydelig and antibiotics are to blame

Detailed Answer:
Hi my dear,

I have gone through your medical history carefully and understood your concern.

1. Some of side effects of taking Zydelig include gastrointestinal such as nausea, abdominal cramps/discomfort, etc.


2. Antibiotics you take to prevent pneumonia can also alter intestinal flora giving the GI problems as you are having now.

Both Zydelig and antibiotics you take are to blame. I advise to:
- report these problems to your caring doctor
- take probiotics to stabilize intestinal flora
- increase fluids intake
- take Anti-Spasmodics like spasmex or buscopan for the cramps
- take antacids for the discomfort

Hope it helped. Good luck.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7218 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stomach and intestine discomfort while on Zydelig?

Brief Answer: Both Zydelig and antibiotics are to blame Detailed Answer: Hi my dear, I have gone through your medical history carefully and understood your concern. 1. Some of side effects of taking Zydelig include gastrointestinal such as nausea, abdominal cramps/discomfort, etc. 2. Antibiotics you take to prevent pneumonia can also alter intestinal flora giving the GI problems as you are having now. Both Zydelig and antibiotics you take are to blame. I advise to: - report these problems to your caring doctor - take probiotics to stabilize intestinal flora - increase fluids intake - take Anti-Spasmodics like spasmex or buscopan for the cramps - take antacids for the discomfort Hope it helped. Good luck. Dr.Albana